Thunderstorm Wind, Clinch
- When
- January 2, 1:45 PM EST
- Where
- Clinch County, Cogdell
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.167, -82.733
Two (2) trees downed onto power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 2, 9:45 AM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EST MON JAN 2 2006 ...STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON... WARM FRONTAL BOUNDARY OVER SOUTH GA HAS PRODUCED STRONG STORMS EARLY THIS MORNING WITH A COUPLE OF REPORTS OF SEVERE WEATHER. ACTIVITY IS NOW WEAKENING AND LIFTING NORTH OF COUNTY WARNING AREA. MODEL PROGS WARM FRONT LIFTING NORTH OF AREA THIS AFTERNOON WITH ENTIRE AREA IN WARM SECTOR. PREFRONTAL SQUALL LINE OVER THE SW GA-FL PANHANDLE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING AS UPPER TROUGH OVER THE LOWER MS RVR VLY MOVES INTO THE SE. 12Z JAX SOUNDING SHOWS GOOD INSTABILITY AND SHEAR WITH HELICITY AT 253. AS SURFACE BASED CAPES INCREASE ALONG WITH STRONG DYNAMCIS SEVERE STORMS ARE EXPECTED BY MID AFTERNOON PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .MARINE...WINDS HAVE INCREASED AT BUOY 41012 TO SCEC AND EXPECT BOUY 41008 TO INCREASE THIS AFTERNOON AS WELL AS WARM FRONT LIFTS NORTH. SCA CONDITIONS WILL DEVELOP BY EARLY EVENING. && .PREVIOUS DISCUSSION... .SHORT TERM...A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS CENTRAL AND SOUTHERN PORTIONS OF GEORGIA WITH A LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES. DEEP SOUTHERLY FLOW CONTINUES TO PROVIDE INFLUX OF MOISTURE AND INSTABILITY ACROSS THE REGION...WITH SURFACE OBSERVATIONS REPORTING TEMPERATURES AND DEW-POINT VALUES IN THE 60S. THESE READINGS COUPLED WITH VIGOROUS MID-UPPER LEVEL DISTURBANCE HAVE TRIGGERED THUNDERSTORMS FOR MUCH OF THE NIGHT...MAINLY ALONG AND NORTH OF THE I-10 CORRIDOR. AFTER THIS FIRST BATCH OF SHOWERS AND THUNDERSTORMS LIFTS NORTH AND EAST...THERE SHOULD BE A BRIEF REPRIEVE THIS MORNING FROM ACTIVITY. UNFORTUNATELY...THIS REPRIEVE WILL PROMOTE ADDITIONAL HEATING AND FUEL FOR NEXT ROUND OF THUNDERSTORM DEVELOPMENT BEGINNING LATER THIS MORNING AS NEXT IS SERIES OF SHORTWAVES TRAVERSES THE AREA. THE THREAT OF SEVERE WEATHER WILL LIKELY BE MINIMAL THIS MORNING...BUT WILL GREATLY INCREASE THIS AFTERNOON AND EVENING AS MODELS ARE IN GOOD AGREEMENT WRT LOW-LEVEL JET OF 45+ KNOT WINDS IMPACTING THE REGION. THESE WINDS WILL INTERACT WITH STRONG ENERGY ASSOCIATED SOUTHERN EXTENSION OF DEEP LOW PRESSURE SYSTEM...LIKELY LEADING TO STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA...WITH CONCERNS OF DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. CONDITIONS WILL IMPROVE FROM THE WEST THIS EVENING WITH FRONTAL PASSAGE...WITH FRONT FORECAST TO EXIT SOUTH AND EAST OF JAX CWA AROUND MIDNIGHT TONIGHT. DRIER AND COOLER CONDITIONS ARE IN STORE FOR TUESDAY AND WEDNESDAY...WITH COOLEST TEMPERATURES EXPECTED WEDNESDAY MORNING AS POST-FRONTAL HIGH PRESSURE SETTLES OVER THE AREA. AT THIS TIME...MINIMUM TEMPERATURES ARE FORECAST ABOVE FREEZING WEDNESDAY MORNING. .LONG TERM (THU THRU SUN)...NEXT COLD FRONT IS FORECAST TO PUSH THROUGH WEDNESDAY NIGHT AND EARLY THURSDAY. WILL CONTINUE TO OMIT POPS WITH THIS EVENT DUE TO LIMITED MOISTURE AND VERY WEAK DYNAMICS ASSOCIATED WITH THIS FEATURE. A SECONDARY FRONTAL BOUNDARY WILL PUSH THROUGH ON FRIDAY AND WILL MAINTAIN MINIMAL POPS FOR THIS EVENT AGAIN DUE TO LIMITED MOISTURE BUT SLIGHTLY STRONGER DYNAMICS. MAIN NEWS THROUGH THE EXTENDED FORECAST PERIOD WILL BE COOL-DOWN FOR NEXT WEEKEND AS DEEP UPPER TROUGH ESTABLISHES ACROSS THE EASTERN UNITED STATES...WITH POSSIBILITY OF FREEZING TEMPERATURES ACROSS THE INTERIOR. && .MARINE...WARM FRONT WAS POSITIONED OVER THE GEORGIA WATERS...JUST NORTH OF ALTAMAHA SOUND...WITH HOMOGENEOUS SOUTHERLY WINDS OF 10 TO 15 KNOTS OVER THE LOCAL WATERS. WINDS WILL FURTHER INCREASE OVER THE NEXT 24 HOURS...AND WILL LIKELY RAISE SCEC HEADLINES FOR PORTIONS OF THE AREA TODAY. WITH STRONG SOUTHERLY LOW-LEVEL JET CROSSING THE AREA TONIGHT...WITH MAINTAIN SCA HEADLINES FOR COASTAL WATERS BEYOND 20 NM...WITH SCEC HEADLINES FOR COASTAL WATERS OUT TO 20 NM. OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE TONIGHT...ESPECIALLY IN VICINITY OF SHOWER OR THUNDERSTORM DEVELOPMENT. COLD FRONTAL BOUNDARY IS FORECAST TO CROSS THE LOCAL WATERS EARLY TUESDAY...WITH COLD AIR ADVECTION PATTERN MAINTAINING SCEC/SCA HEADLINES DURING THE DAY TUESDAY. CONDITIONS WILL IMPROVE BEGINNING LATE TUESDAY AS POST-FRONTAL HIGH NEARS FROM THE WEST. WINDS WILL YET AGAIN INCREASE WEDNESDAY NIGHT AS NEXT FRONTAL BOUNDARY IS FORECAST TO PUSH THROUGH ON THURSDAY...HOWEVER WINDS WILL NOT BE AS STRONG WITH THIS EVENT...AS FRONTAL BOUNDARY WILL BE MUCH WEAKER. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...SMALL CRAFT ADVISORY FROM 8 PM MONDAY TO 5 PM TUESDAY FOR THE FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE. && MZ/JH
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 133 PM EST MON JAN 2 2006 TORNADO WATCH NUMBER 8 ADDED FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031100- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 133 PM EST MON JAN 2 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH NUMBER 8 IN EFFECT UNTIL 8 PM EST FOR ALL OF SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA... SOUTHERLY WINDS WILL INCREASE TODAY AS WARM FRONT LIFTS FURTHER NORTH WHILE AREA OF LOW PRESSURE STRENGTHENS OVER THE CENTRAL PLAINS. THESE WINDS WILL CONTINUE TO PROVIDE INFLUX OF MOISTURE AND INSTABILITY...AIDING THUNDERSTORM DEVELOPMENT. THIS AFTERNOON...STRONG SOUTHERLY WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL PRECEDE AN APPROACHING COLD FRONT. THESE STRONG WINDS WILL INTERACT WITH STRONG UPPER LEVEL DYNAMICS TO CREATE ENVIRONMENT CONDUCIVE FOR SEVERE THUNDERSTORMS....WITH POTENTIAL FOR LARGE HAIL...STRONG AND DAMAGING WINDS AND ISOLATED TORNADOES. THE RISK OF SEVERE THUNDERSTORMS WILL PERSIST THROUGH THIS EVENING...WITH SHOWERS AND THUNDERSTORMS GENERALLY ENDING WITH FRONTAL PASSAGE. RESIDENTS ACROSS THE AREA SHOULD CLOSELY MONITOR THE LATEST FORECAST INFORMATION REGARDING THIS POTENT STORM SYSTEM. PLEASE LEAVE WEATHER RADIOS IN ALERT MODE. REMEMBER TO SEEK SUBSTANTIAL SHELTER IMMEDIATELY IN AN INTERIOR ROOM AWAY FROM WINDOWS IF A SEVERE THUNDERSTORM WARNING OR A TORNADO WARNING IS ISSUED FOR YOUR AREA. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH YOUR AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY AND USHER IN MUCH COLDER TEMPERATURES FRIDAY THROUGH SUNDAY. DURING THE WEEKEND... LOW TEMPERATURES NEAR OR BELOW FREEZING ARE LIKELY OVER PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1241 PM EST MON JAN 2 2006 GAZ132-149-163-021815- ATKINSON-CLINCH-COFFEE- 1241 PM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...ATKINSON AND COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 115 PM EST... AT 1241 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF WILLACOOCHEE TO 17 MILES SOUTH OF WILLACOOCHEE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF AMBROSE TO 6 MILES NORTHWEST OF LAKELAND...MOVING EAST AT 55 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...DOUGLAS... PEARSON...AXSON AND COGDELL THROUGH 115 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1244 PM EST MON JAN 2 2006 GAZ134-135-021815- APPLING-BACON- 1244 PM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 115 PM EST... AT 1244 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF ALMA...MOVING NORTHEAST AT 55 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY...ALMA...BAXLEY AND SURRENCY THROUGH 115 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL NICHOLLS 31.52N 82.64W
01/02/2006 0.50 INCH COFFEE GA PUBLIC
MARBLE TO DIME SIZE HAIL REPORTED
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 115 PM EST MON JAN 2 2006 GAZ132-134-149>151-163-021900- ATKINSON-BACON-CLINCH-COFFEE-PIERCE-WARE- 115 PM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH... ATKINSON...WARE...PIERCE...COFFEE AND BACON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 200 PM EST... AT 115 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG LINE OF THUNDERSTORMS EXTENDING FROM COGDELL TO AXSON TO MERSHON...MOVING EAST AT 45 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MILLWOOD...ARGYLE...MANOR...WARESBORO...DIXIE UNION...BICKLEY...WAYCROSS...AND BLACKSHEAR THROUGH 200 PM EST. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 119 PM EST MON JAN 2 2006 GAZ135-136-021900- APPLING-WAYNE- 119 PM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 200 PM EST... AT 119 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF ODUM...OR ABOUT 11 MILES SOUTHEAST OF SURRENCY...MOVING EAST AT 50 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SURRENCY... SCREVEN...ODUM...BROADHURST...JESUP...GARDI AND DOCTORTOWN THROUGH 200 PM EST. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLOOD 7 S BAXLEY 31.66N 82.35W
01/02/2006 APPLING GA EMERGENCY MNGR
SEVERAL DIRT ROADS FLOODED AND CLOSED INCLUDING HIGHWAY
144 AND CAULEY RD. OFF US 1.
&&
MZThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Two (2) trees downed onto power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482597.